ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2000 , Volume 6 , Issue 4

Select all articles

Export/Reference:

Regular solutions of the Vlasov-Poisson-Fokker-Planck system
Kosuke Ono and Walter A. Strauss
2000, 6(4): 751-772 doi: 10.3934/dcds.2000.6.751 +[Abstract](616) +[PDF](248.7KB)
Abstract:
We study the Vlasov-Poisson-Fokker-Planck system. For arbitrary data we prove the global well-posedness and gain of regularity of solutions under improved assumptions. We also prove that if the initial data are sufficiently small, the solutions satisfy optimal rates of asymptotic decay.
Minimal rates of entropy convergence for rank one systems
Frank Blume
2000, 6(4): 773-796 doi: 10.3934/dcds.2000.6.773 +[Abstract](390) +[PDF](253.7KB)
Abstract:
If $(X,T)$ is a rank one system and $g$ a positive concave funtion on $(0,\infty)$ such that $g(x)^2 / x^3$ is integrable, then limsup $_{n\to\infty}$ $H(\alpha_0^{n-1})$/$g(log_2 n) =\infty$, for all partitions $\alpha$ of $X$ into two sets with $\lim_{n\to\infty} \max\{\mu(A)|A\in\alpha_0^{n-1}\}=0$.
A nonlinear wave equation with jumping nonlinearity
Q-Heung Choi and Tacksun Jung
2000, 6(4): 797-802 doi: 10.3934/dcds.2000.6.797 +[Abstract](426) +[PDF](159.5KB)
Abstract:
We investigate multiplicity of solutions $u(x,t)$ for a piecewise linear perturbation of the one-dimensional wave operator $u_{t t} - u_{x x}$ under Dirichlet boundary condition on the interval $(-\pi/2, \pi/2)$ and periodic condition on the variable $t$. Our concern is to investigate a relation between multiplicity of solutions and source terms of (1.4) when the nonlinearity $-(bu^+ -au^-)$ crosses two eigenvalues and the source term $f$ is generated by two eigenfunctions $\phi_{0 0}$, $\phi_{10}$.
A gradient flow approach for computing jump linear quadratic optimal feedback gains
K.H. Wong, C. Myburgh and L. Omari
2000, 6(4): 803-808 doi: 10.3934/dcds.2000.6.803 +[Abstract](697) +[PDF](156.4KB)
Abstract:
A class of linear systems subject to sudden jumps in parameter values is considered. To solve this class of stochastic control problem, we try to find the best feedback control law depending both on the measurable output as well as the mode of the system. A gradient flow based algorithm is derived for this problem. It is shown that an optimal solution can be successfully computed by finding the limiting solution of an ordinary differential equation which is given in terms of the gradient flow associated with the cost function. Several important properties are obtained. A numerical example is solved.
Structural stability of planar semi-homogeneous polynomial vector fields applications to critical points and to infinity
Jaume Llibre, Jesús S. Pérez del Río and J. Angel Rodríguez
2000, 6(4): 809-828 doi: 10.3934/dcds.2000.6.809 +[Abstract](472) +[PDF](270.4KB)
Abstract:
Recently, in [9] we characterized the set of planar homogeneous vector fields that are structurally stable and we obtained the exact number of the topological equivalence classes. Furthermore, we gave a first extension of the Hartman-Grobman Theorem for planar vector fields. In this paper we study the structural stability in the set $H_{m,n}$ of planar semi-homogeneous vector fields $X = (P_m,Q_n)$, where $P_m$ and $Q_n$ are homogeneous polynomial of degree $m$ and $n$ respectively, and $0 < m < n$. Unlike the planar homogeneous vector fields, the semi-homogeneous ones can have limit cycles, which prevents to characterize completely those planar semi-homogeneous vector fields that are structurally stable. Thus, in the first part of this paper we will study the local structural stability at the origin and at infinity for the vector fields in $H_{m,n}$. As a consequence of these local results, we will complete the extension of the Hartman-Grobman Theorem to the nonlinear planar vector fields. In the second half of this paper we define a subset $\Delta_{m,n}$ that is dense in $H_{m,n}$ and whose elements are structurally stable. We prove that there exist vector fields in $\Delta_{m,n}$ that have at least $(m+n)/2$ hyperbolic limit cycles.
Inertial manifolds with delay for retarded semilinear parabolic equations
A. V. Rezounenko
2000, 6(4): 829-840 doi: 10.3934/dcds.2000.6.829 +[Abstract](423) +[PDF](1668.6KB)
Abstract:
We consider the system of parabolic equations with distributed delay. The existence of Inertial Manifolds with Delay is proved. We prove that the system has finite number of determining modes and can be reproduced by a finite-dimensional system with concerntrated delays.
Neuronal dynamics in time varying enviroments: Continuous and discrete time models
S. Mohamad and K. Gopalsamy
2000, 6(4): 841-860 doi: 10.3934/dcds.2000.6.841 +[Abstract](584) +[PDF](2891.7KB)
Abstract:
The convergence characteristics of an isolated Hopfield-type neuron in time varying environments are considered in particular when the neuronal parameters are assumed to be almost periodic. This study includes the investigations of neurons having periodic parameters but the periods are not integrally dependent. Both continuous-time-continuous-state and discrete-time-continuous-state models are discussed. Sufficient conditions are established for associative stimulus. It is shown that when the nreronal gain is dominated by the neuronal dissipation on average, associative recall of the encoded temporal pattern is guaranteed and this is achieved by the global stability of the encoded pattern.
A topological degree approach to sublinear systems of second order differential equations
Anna Capietto and Walter Dambrosio
2000, 6(4): 861-874 doi: 10.3934/dcds.2000.6.861 +[Abstract](465) +[PDF](212.2KB)
Abstract:
In this paper we study the existence of radial solutions to sublinear systems of elliptic equations.
We first give a multiplicity result on solutions with prescribed nodal properties; then, we show the existence of positive solutions. The proofs are based on topological degree arguments.
Stability and random attractors for a reaction-diffusion equation with multiplicative noise
Tomás Caraballo, José A. Langa and James C. Robinson
2000, 6(4): 875-892 doi: 10.3934/dcds.2000.6.875 +[Abstract](591) +[PDF](251.3KB)
Abstract:
We study the asymptotic behaviour of a reaction-diffusion equation, and prove that the addition of multiplicative white noise (in the sense of Itô) stabilizes the stationary solution $x\equiv 0$. We show in addition that this stochastic equation has a finite-dimensional random attractor, and from our results conjecture a possible bifurcation scenario.
The set of periods for a class of skew-products
Jose S. Cánovas and Antonio Falcó
2000, 6(4): 893-900 doi: 10.3934/dcds.2000.6.893 +[Abstract](366) +[PDF](199.9KB)
Abstract:
In this paper we give a characterization for the set of periods for a class of skew-products that we can see as deterministic systems driven by some stochastic process. This class coincides with a set of skew product maps from $\Sigma_N \times \mathbb S^1$ into itself, where $\Sigma_N$ is the space of the bi-infinite sequences on $N$ symbols and $\mathbb S^1$ is the unit circle.
Spectra of dimensions for Poincaré recurrences
V. Afraimovich, J. Schmeling, Edgardo Ugalde and Jesús Urías
2000, 6(4): 901-914 doi: 10.3934/dcds.2000.6.901 +[Abstract](441) +[PDF](243.7KB)
Abstract:
The spectra of Poincaré recurrences for two classes of dynamical systems are obtained in the framework of the Carathéodory construction. One class contains systems which are topologically conjugate to subshifts with the specification property, the other consists of minimal multipermutative symbolic systems. The spectra are shown to be solutions of a non-homogeneous Bowen equation, and their relationship with multifractal spectra of Lyapunov exponents is exposed.
Higher order mixing property of piecewise linear transformations
Makoto Mori
2000, 6(4): 915-934 doi: 10.3934/dcds.2000.6.915 +[Abstract](418) +[PDF](226.3KB)
Abstract:
Dynamical systems generated by expanding piecewise linear transformations are considered. Decay rates of higher order mixing properties are characterized by the spectra of the Perron-Frobenius operator.
Solutions to the twisted cocycle equation over hyperbolic systems
C.P. Walkden
2000, 6(4): 935-946 doi: 10.3934/dcds.2000.6.935 +[Abstract](408) +[PDF](2177.8KB)
Abstract:
A twisted cocyle with values in a Lie group $G$ is a cocyle that incorporates an automorphism of $G$. Suppose that the underlying transformation is hyperbolic. We prove that if two Hölder continuous twisted cocycles with a sufficiently high Hölder exponent assign equal 'weights' to the periodic orbits of $\phi$, then they are Hölder cohomologous. This generalises a well-known theorem due to Livšic in the untwisted case. Having determined conditions for there to be a solution to the twisted cocycle equation, we consider how many other solution there may be. When $G$ is a toius, we determine conditions for there to be only finitely many solutions to the twisted cocycle equation.
Stabilization of positive solutions for analytic gradient-like systems
Peter Takáč
2000, 6(4): 947-973 doi: 10.3934/dcds.2000.6.947 +[Abstract](418) +[PDF](344.4KB)
Abstract:
The long-time dynamical properties of an arbitrary positive solution $u(t)$, $t\ge 0$, to autonomous gradient-like systems are investigated. These evolutionary systems are generated by semilinear parabolic Dirichlet problems where coefficients and nonlinearities are allowed to be unbounded near the boundary $\partial \Omega$­ of the underlying bounded domain ­$\Omega\subset \mathbb R^N$. Analyticity of the potential is used to show that every positive solution of the system asymptotically approaches a (single) steady-state solution. A key tool in the proof is a Lojasiewicz-Simon-type inequality. Weighted Lebesgue and Sobolev spaces are employed. Important applications include the nonlinear heat and porous medium equations that contain nonlinearities which are not necessarily analytic on the boundary of the domain.
Semiconcavity for optimal control problems with exit time
Piermarco Cannarsa, Cristina Pignotti and Carlo Sinestrari
2000, 6(4): 975-997 doi: 10.3934/dcds.2000.6.975 +[Abstract](434) +[PDF](258.3KB)
Abstract:
In this paper a semiconcavity result is obtained for the value function of an optimal exit time problem. The related state equation is of general form

$\dot y(t)=f(y(t),u(t))$,  $y(t)\in\mathbb R^n$, $u(t)\in U\subset \mathbb R^m$.

However, suitable assumptions are needed relating $f$ with the running and exit costs.
The semiconcavity property is then applied to obtain necessary optimality conditions, through the formulation of a suitable version of the Maximum Principle, and to study the singular set of the value function.

2017  Impact Factor: 1.179

Editors

Referees

Librarians

Email Alert

[Back to Top]